FDAnews Device Daily Bulletin

FDA ANNOUNCES VOLUNTARY RECALL ON TUBING

April 6, 2006
A A

Disetronic Medical Systems has issued a voluntary nationwide recall of all ACCU-CHEK Ultraflex Infusion Sets because of a potential that tubing could fully or partially separate at the luer lock-tubing connection. In the event a full or partial separation occurs, insulin may leak from the infusion set tubing causing an interruption of insulin delivery, which can cause hyperglycemia.

The symptoms of hyperglycemia include nausea/vomiting, blurred vision, excessive thirst or hunger, frequent urination, fatigue/tiredness/sleepiness, headache, fruity acetone breath and abdominal pain. Patients experiencing these symptoms are advised to check their blood glucose to ensure that the blood glucose level is within an acceptable range as defined by the patient's healthcare team and follow the medical advice given by the healthcare professional or contact their physician.

Under this recall, customers have the option of replacing their ACCU-CHECK Ultraflex infusion sets, or using the ACCU-CHEK Tender or ACCU-CHEK Rapid-D infusion sets.